MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE PROCEED; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR HI-TORQUE PROCEED; WIRE, GUIDE, CATHETER
Model Number 1030902
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the review of similar incident(s) there is no indication of a lot specific product quality issue.The investigation determined the reported failure to advance and difficulty to remove appear to be related to operational circumstances of the procedure.Based on the reported information, during advancement the guide wire encountered resistance with the heavily calcified lesion causing the failure to advance.It is likely that during retraction, the guide wire became trapped or caught in the lesion.Manipulation against resistance likely caused calcium to detach but remain on the coils resulting in the difficulty to remove through the guiding catheter.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a target lesion in heavily calcified peroneal artery.The ht proceed guide wire was advanced; however, resistance was met with the calcification in the target vessel.The guide wire was unable to advance to the target lesion.An attempt was made to remove the guide wire; however, it could not be pulled into the guide catheter.The.014 guide catheter was exchanged for a.035 guide catheter.The guide wire was then able to be removed.It was noted that a large piece of calcification was caught on the guide wire coils and it was assumed that this was causing the difficult removal.There was no adverse patient effect and no clinically significant delay.No additional information was provided.

Brand Name
HI-TORQUE PROCEED
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12184387
Report Number2024168-2021-06155
Device Sequence Number924807
Product Code DQX
UDI-Device Identifier08717648321429
UDI-Public08717648321429
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K201834
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number1030902
Device Catalogue Number1030902
Device Lot Number1012761
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2021
Initial Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1